Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 17, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 17, 2010, 2:27 PM CDT for Douglas County, Pope County, Stevens County, Minnesota. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2010, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 17, 2010, 3:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Douglas County, MN, Pope County, MN, Stevens County, MN
The radar
The Minneapolis radar (KMPX), 196 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:14 PM CDT | HAIL 1 | Brandon, MN | |
| Jun 17, 3:14 PM CDT | HAIL 2 | Millerville, MN | |
| Jun 17, 3:32 PM CDT | HAIL 2.5 | Brandon, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:54 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964
WUUS53 KMPX 171927
SVRMPX
MNC041-121-149-172030-
/O.NEW.KMPX.SV.W.0017.100617T1927Z-100617T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
227 PM CDT THU JUN 17 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...
NORTHWESTERN POPE COUNTY IN WEST CENTRAL MINNESOTA...
NORTHEASTERN STEVENS COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 330 PM CDT
* AT 225 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST
OF MORRIS...AND MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ALEXANDRIA...
STARBUCK...
LONG BEACH...
KENSINGTON...
LOWRY...
FORADA...
BRANDON...
EVANSVILLE...
GARFIELD...
MELBY...
OSAKIS...
MILLERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.
&&
LAT...LON 4612 9521 4610 9516 4577 9515 4548 9575
4559 9604 4577 9605 4577 9577 4609 9578
4611 9575
TIME...MOT...LOC 1927Z 213DEG 43KT 4565 9583
WIND...HAIL 60MPH 1.75IN
$$
TRH2 follow-up statements
302
WWUS53 KMPX 171959
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
259 PM CDT THU JUN 17 2010
MNC149-172008-
/O.CAN.KMPX.SV.W.0017.000000T0000Z-100617T2030Z/
STEVENS MN-
259 PM CDT THU JUN 17 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEVENS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF STEVENS COUNTY.
LAT...LON 4612 9520 4610 9516 4577 9516 4549 9574
4609 9578 4611 9575 4611 9557
TIME...MOT...LOC 1958Z 213DEG 37KT 4573 9566
$$
MNC041-121-172030-
/O.CON.KMPX.SV.W.0017.000000T0000Z-100617T2030Z/
DOUGLAS MN-POPE MN-
259 PM CDT THU JUN 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
POPE AND DOUGLAS COUNTIES UNTIL 330 PM CDT...
AT 257 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KENSINGTON...
OR 14 MILES WEST OF GLENWOOD...MOVING NORTHEAST AT 40 MPH. A TORNADO
WARNING REMAINS IN EFFECT FOR THE NORTHERN AND WESTERN PORTIONS OF
DOUGLAS COUNTY DUE TO ANOTHER STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...LONG BEACH...KENSINGTON...LOWRY...FORADA...BRANDON...
EVANSVILLE...GARFIELD...MELBY...OSAKIS...CARLOS...MILTONA...
MILLERVILLE...ROSE CITY...FARWELL...HOLMES...NELSON...LEAF VALLEY
AND BELLE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH CAN UPROOT TREES AND DOWN POWER LINES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4612 9520 4610 9516 4577 9516 4549 9574
4609 9578 4611 9575 4611 9557
TIME...MOT...LOC 1958Z 213DEG 37KT 4573 9566
WIND...HAIL 60MPH 1.75IN
$$
TRH/MTF747
WWUS53 KMPX 172010
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
310 PM CDT THU JUN 17 2010
MNC121-172019-
/O.CAN.KMPX.SV.W.0017.000000T0000Z-100617T2030Z/
POPE MN-
310 PM CDT THU JUN 17 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POPE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF POPE COUNTY.
LAT...LON 4610 9516 4577 9516 4576 9519 4576 9576
4609 9578 4611 9575 4612 9527 4612 9520
TIME...MOT...LOC 2009Z 210DEG 39KT 4584 9558
$$
MNC041-172030-
/O.CON.KMPX.SV.W.0017.000000T0000Z-100617T2030Z/
DOUGLAS MN-
310 PM CDT THU JUN 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DOUGLAS COUNTY
UNTIL 330 PM CDT...
AT 306 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST
OF KENSINGTON...OR 12 MILES WEST OF ALEXANDRIA...MOVING NORTHEAST AT
45 MPH. A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN DOUGLAS
COUNTY ON A STORM FURTHER TO THE NORTH.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...FORADA...BRANDON...EVANSVILLE...GARFIELD...MELBY...
MILLERVILLE...CARLOS...MILTONA...NELSON...LEAF VALLEY AND BELLE
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH CAN UPROOT TREES AND DOWN POWER LINES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4610 9516 4577 9516 4576 9519 4576 9576
4609 9578 4611 9575 4612 9527 4612 9520
TIME...MOT...LOC 2009Z 210DEG 39KT 4584 9558
WIND...HAIL 60MPH 1.75IN
$$
TRH/MTFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:00 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 17, 2:00 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 200 PM CDT THU JUN 17 2010 .DISCUSSION... ...SEVERE WEATHER OUTBREAK EXPECTED INTO THIS EVENING... THE FORECAST CONCERNS CENTER ON SEVERE WEATHER LATER THIS AFTERNOON INTO TONIGHT ACROSS THE ENTIRE FORECAST AREA. SYNOPSIS...THE GOES WATER VAPOR LOOP REVEALS THE PRIMARY UPPER LOW AND VORT MAX ACROSS SOUTHWESTERN ND. LOOKING AT THE DETAILS ON THIS WV AND ALSO VISIBLE IMAGERY...ALONG WITH THE LATEST RUC ANALYSIS...REVEALS AN AXIS OF POTENTIAL VORTICITY ADVECTION AND MID-LEVEL DRYING /AND LIKELY COOLING/ COMING EAST ACROSS EASTERN SD. THIS SHOULD BE ERODE THE CAP AND THUS BE AN IMPETUS FOR STRONG CONVECTIVE DEVELOPMENT OVER WESTERN MN. THE LATEST HAND SURFACE ANALYSIS PLACES THE PRIMARY SURFACE LOW IN CENTRAL ND...WITH A BULGING COLD FRONT EXTENDING SOUTHWARD THROUGH EASTERN SD...AND A PRE-FRONTAL TROUGH /MESO-WARM FRONT/ NEAR THE MN RIVER VALLEY. THE AREA NEAR AND BETWEEN THESE FRONTS...PARTICULARLY ALONG THE PRE- FRONTAL TROUGH WHERE ENHANCED CONVERGENCE IS OCCURRING AND PRESSURE FALLS/SLIGHTLY BACKED SURFACE FLOW IS...WILL BE WHERE BOUNDARY LAYER ROOTED STORMS SHOULD FIRE BETWEEN 230 AND 4 PM. THE LOW- LEVEL MOISTURE RETURN HAS BEEN STRONG TODAY...WITH 70F DEW POINTS STAIR-STEPPING THEIR WAY NORTH THE PAST SEVERAL HOURS. THIS HAS ALLOWED INSTABILITY TO BECOME MODEST TO STRONG...WITH THE LATEST RUC ANALYSIS INDICATING A RIDGE OF 2000 TO 2500 J/KG OF MLCAPE ENCOMPASSING MUCH OF SOUTHWESTERN AND WESTERN MN. THIS SHOULD INCREASE TO AOA 3000 J/KG. ANALYSIS AND ASSESSMENT OF THREATS...THE ATMOSPHERE IS CONDUCIVE FOR ALMOST ALL TYPES OF SEVERE WEATHER LOOKING AT THE KMPX 18Z SOUNDING. THE COMBINATION OF DEEP LAYER SHEAR...CROSSOVER COMPONENT...AND INSTABILITY FAVOR DISCRETE SUPERCELLS NEAR THE PRE-FRONTAL TROUGH AND WITHIN THE ENHANCED SMALLER-SCALE WARM SECTOR LIFTING NORTHEAST FROM SOUTHWEST MN. THE CROSSOVER COMPONENT GIVEN THE PROFILERS AND THE UPSTREAM ABR 18Z SOUNDING INDICATE A FAVORABLE 60 TO 75 KT WSW MID-LEVEL FLOW ATOP SOUTHERLY 40 KT LOW LEVEL JET FLOW IN WEST CENTRAL MN. THE RUC AND NAM FORECAST HODOGRAPHS...ALONG WITH EXPLICIT CONVECTIVE MODEL MODES AND SREF SUPERCELL PARAMETERS...INDICATE THAT THE SUPERCELL MODE MAY PERSIST INTO THE EARLY EVENING...INCLUDING POTENTIALLY INTO THE TWIN CITIES METRO AREA. THE 18Z MPX HODOGRAPH SHOWS 60 TO 90 DEGREE TURNING IN THE LOWEST KM...WHICH HAS STRONG SPEED SHEAR TO BEGIN WITH. THE RETURN BOUNDARY LAYER FLOW HAS OFFERED LCLS IN THE 3500-4500 FT...AND OBSERVATIONS ARE INDICATING THAT SO FAR. GIVEN THESE PARAMETERS AND FAVORABLE PROBABILISTIC DATA OF COMPOSITE TORNADIC PARAMETERS FROM THE SREF AND FROM LOCAL CONDITIONAL PROBABILISTIC DATA...TORNADOES ARE LIKELY FROM SOME DISCRETE SUPERCELLS WITH THE POSSIBILITY OF SOME STRONGER ONES. THE MINNESOTA PORTION OF THE FORECAST AREA IS REALLY ALL FAIR GAME...BUT PARTICULARLY EMPHASIS WOULD BE MADE NEAR OR SOON AFTER INITIATION. THE FREEZING LEVEL IS HIGH...BUT UPDRAFT STRENGTH WILL BE STRONG GIVEN SOME OF THE EXPLICIT CONVECTIVE MODEL FORECASTS...SO LARGE HAIL IS LIKELY FROM STRONGER SUPERCELLS. LAPSE RATES AND DCAPE VALUES INDICATE STRONG WIND POSSIBILITIES. THE PRECIPITABLE WATER CLIMB HAS BEEN VERY LARGE TODAY AS WELL...AND VERY HEAVY RAINFALL RATES ARE POSSIBLE...PARTICULARLY WHERE SLOWER CONVECTION IS. THIS WILL BE MOST FAVORED AWAY FROM THE COLD FRONTAL BULGE...SO THE FAR NORTHERN CWA AND DOWN SOUTH NEAR THE IA BORDER. THE EVOLUTION OF ACTIVITY AFTER 00Z TO 02Z IS SOMEWHAT UNCERTAIN AS IT COMES INTO EASTERN AND SOUTHEASTERN MN AND WESTERN WI. WITH THE SURFACE LOW MOVING NORTH INTO CANADA AND UPPER JET NOSE MOVING NORTHEAST...THE CONGEALING FACTORS WILL BECOME MORE DRIVEN BY COLD POOL AS OPPOSED TO ATMOSPHERIC FORCING. THINGS MAY BECOME A BIT STRETCHED OUT BY WESTERN WI. BUT CLUSTERS...OR POTENTIALLY ONE MCS...WILL MAINTAIN A WIND THREAT AND EVEN POSSIBLY A SMALL TORNADO THREAT THROUGH MIDNIGHT. FORECAST ADJUSTMENTS...HAVE ADAPTED HIGHER TEMPORAL RESOLUTION INTO THE FORECAST THIS EVENING BASED ON SATELLITE...RUC...AND VSREF TRENDS. HAVE MENTIONED SEVERE WEATHER THROUGH THIS EVENING AREA-WIDE...INCLUDING TORNADOES INTO THE EARLY EVENING TO PROMOTE THE MENTION ESPECIALLY GIVEN THE POSSIBILITY OF A COUPLE STRONGER TORNADOES. HAVE MENTIONED DAMAGING WINDS FOR THE REMAINDER OF THE EVENING IN THE EASTERN HALF OF THE FORECAST AREA. FRIDAY...THE FRONT WILL STILL BE IN THE FORECAST AREA FRIDAY MORNING. INSTABILITY IS EXPECTED TO REBUILD ALONG THIS DURING THE AFTERNOON WITH REMAINING STRONG WIND FIELDS STILL IN PLACE. CONVECTIVE REDEVELOPMENT IS MOST FAVORED JUST TO THE SOUTHEAST OF THE FORECAST AREA...BUT IT WILL BE CLOSE. CONTINUE THE CHANCE OF THUNDERSTORMS IN THE SOUTHEAST. THIS WEEKEND THROUGH NEXT WEEK...OVERALL NOT MUCH EMPHASIS PLACED ON THIS PORTION OF THE FORECAST TODAY DUE TO IMMEDIATE SEVERE WEATHER CONCERNS. LOOKS LIKE STILL A WET AND ACTIVE PERIOD WITH THE SYNOPTIC BOUNDARY LAID OUT TO THE SOUTH. SO HAVE BLENDED GOING POPS WITH THE NEW HPC POPS. TEMPERATURE CONFIDENCE IS LOW BECAUSE OF THE CHANCE OF PRECIPITATION BUT THE WARM COLUMN. HAVE GENERALLY GONE NEAR HPC AND THE LATEST BIAS-CORRECTED EC. && .AVIATION.../18Z TAF ISSUANCE/ DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE PREVIOUS FORECASTS WITH TIMING OF CONVECTION STILL LOOKING VERY SIMILAR TO PREVIOUS FORECAST. THE TIME WINDOWS WILL LIKELY BE ABLE TO BE SHORTENED ONCE ACTIVITY ACTUALLY DEVELOPS... AND FINE TUNING CAN BE DONE TO CEILINGS AND POSSIBLE STORM RELATED WIND SPEEDS AS THINGS UNFOLD. OVERALL... MOST CEILINGS AND VISIBILITIES WILL REMAIN VFR TODAY AND TONIGHT... BUT OBVIOUS LOWERING INTO MVFR CATEGORY DURING CONVECTION WITH SOME BRIEF IFR POSSIBLE IN EXTREME HEAVY RAIN. FRONTAL BOUNDARY TO OUR WEST IS THE MAIN CAUSE ALONG WITH ITS ASSOCIATED STRONG UPPER LEVEL DISTURBANCE MARCHING NORTHEAST THROUGH THE DAKOTAS. ACTIVITY WILL INITIALLY DEVELOP OVER THE NEXT FEW HOURS WEST OF THE BORDER THEN ADVANCE EAST AND NORTHEAST THROUGH THE AFTERNOON INTO THE EVENING HOURS. THE ACTIVITY WILL LIKELY RUN OUT AHEAD OF THE FRONT... SO A SECONDARY SHRA/TSRA WITH THE FRONT ITSELF MAY OCCUR AT MANY LOCATIONS A FEW HOURS AFTER ANY INITIAL CONVECTION... SO MORE SPECIFIC TIMING ON THAT MAY BE ABLE TO BE INCLUDED IN FORECAST UPDATES. KMSP... WINDOW OF GREATEST POTENTIAL FOR SHRA/TSRA LOOKS TO BE BETWEEN 22Z AND 02Z. STORMS HAVE THE POTENTIAL TO BE SEVERE... SO VERY STRONG WIND GUSTS BEYOND WHAT IS EXPLICITLY INDICATED IN THE TAF ARE A POSSIBILITY... ALONG WITH HAIL. FORECASTS WILL BE UPDATED IF NEEDED TO TRY AND PIN DOWN ANY SPECIFICS SUCH AS THESE ONCE SPECIFIC STORMS HAVE FORMED AND CAN BE TRACKED. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/TRH
Hazardous weather outlook, Jun 17, 2:21 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 221 PM CDT THU JUN 17 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 221 PM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A WIDESPREAD SEVERE WEATHER EVENT WILL UNFOLD ACROSS THE OUTLOOK AREA INTO TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS FROM THIS ACTIVITY ARE EXPECTED TO BE TORNADOES...STRONG DAMAGING STRAIGHT-LINE WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THE MOST LIKELY AREA FOR TORNADO DEVELOPMENT IS ACROSS THE MINNESOTA PORTION OF THE FORECAST AREA...PARTICULARLY FROM MORRIS TO LITTLE FALLS AND IN A CORRIDOR SOUTHWARD TO REDWOOD FALLS TO OWATONNA...INCLUDING MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA. THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO MORE OF A SQUALL LINE BY EARLY TO MID EVENING...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MORE LIKELY THREATS. THE STORMS WILL MOVE INTO WEST CENTRAL WISCONSIN DURING BY MID EVENING...WITH A CONTINUED POSSIBILITY FOR DAMAGING WINDS AND LARGE HAIL. INDIVIDUAL STORM MOTION IS EXPECTED TO BE TO THE NORTHEAST AT 25 TO 30 MPH...WITH LARGER STORM COMPLEXES AND LINES OF STORMS EXPECTED TO MOVE EAST AT 40 TO 50 MPH. THE SEVERE WEATHER IS BEING CAUSED BY A STRONG AREA OF LOW PRESSURE THAT WILL MOVE NORTH FROM NORTH DAKOTA INTO TONIGHT. THIS WILL SEND A COLD FRONT INTO WESTERN MINNESOTA LATE THIS AFTERNOON...HELPING TO INITIATE THUNDERSTORMS THERE THAT WILL THEN SPREAD EAST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A THREAT FOR THUNDERSTORMS...WITH AT LEAST A MARGINAL THREAT FOR LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON ACROSS SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN BEFORE THE COLD FRONT FINALLY EXITS THE OUTLOOK AREA FRIDAY EVENING. A FRONT WILL REMAIN JUST SOUTH OF MINNESOTA AND WISCONSIN THIS WEEKEND...AND BEGIN DRIFTING BACK NORTH SATURDAY NIGHT. THIS WILL RESULT IN THE CHANCE OF MORE STORMS SUNDAY AND INTO MUCH OF NEXT WEEK. THOUGH ANY SPECIFIC SEVERE THREAT IS HARD TO DISCERN AT THIS TIME...THIS ACTIVITY WILL HAVE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED ACROSS THE MINNESOTA PORTION OF THE OUTLOOK AREA.
In the hours before
Special weather statement, Jun 17, 9:15 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
915 AM CDT THU JUN 17 2010
MNZ041-042-171545-
DOUGLAS-TODD-
915 AM CDT THU JUN 17 2010
...THUNDERSTORMS MOVING OVER DOUGLAS AND TODD COUNTIES THROUGH 1045
AM CDT...
AT 912 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF CARLOS. THIS STORM WAS MOVING NORTHEAST
AT 35 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARLOS.
MILTONA.
ROSE CITY.
CLOTHO.
EAGLE BEND.
BERTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4636 9470 4636 9466 4599 9467 4579 9527
4578 9576 4608 9576 4612 9570 4611 9516
4636 9517 4637 9516 4638 9473
TIME...MOT...LOC 1416Z 226DEG 32KT 4601 9533
TRHSpecial weather statement, Jun 17, 10:44 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1044 AM CDT THU JUN 17 2010
MNZ041>043-049-171645-
DOUGLAS-MORRISON-STEARNS-TODD-
1044 AM CDT THU JUN 17 2010
...THUNDERSTORMS MOVING OVER DOUGLAS...WESTERN MORRISON...NORTHERN
STEARNS AND TODD COUNTIES THROUGH 1145 AM CDT...
AT 1040 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF EAGLE BEND
TO 4 MILES SOUTH OF SAUK CENTRE. THESE STORMS WERE MOVING NORTHEAST
AT 45 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLOTHO.
LITTLE SAUK.
HEWITT.
NORTH SHORE.
BURTRUM.
SWANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4636 9470 4636 9464 4631 9455 4634 9442
4626 9434 4623 9439 4617 9437 4616 9424
4614 9422 4555 9492 4612 9516 4626 9516
4637 9509 4638 9473
TIME...MOT...LOC 1544Z 204DEG 38KT 4620 9511 4572 9490
TRHSpecial weather statement, Jun 17, 2:20 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT THU JUN 17 2010
MNZ041-047-048-055-056-172015-
CHIPPEWA-DOUGLAS-POPE-STEVENS-SWIFT-
220 PM CDT THU JUN 17 2010
...THUNDERSTORMS MOVING OVER CHIPPEWA...DOUGLAS...POPE...STEVENS AND
SWIFT COUNTIES THROUGH 315 PM CDT...
AT 215 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF DONNELLY
TO 4 MILES NORTHWEST OF HANCOCK TO 3 MILES NORTHEAST OF HOLLOWAY.
THESE STORMS WERE MOVING NORTHEAST AT 50 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MORRIS.
DE GRAFF.
CYRUS.
SWIFT FALLS.
GILCHRIST.
FARWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4611 9517 4561 9515 4516 9545 4515 9588
4551 9588 4576 9610 4577 9577 4609 9578
4611 9575
TIME...MOT...LOC 1920Z 208DEG 43KT 4585 9604 4559 9581
4532 9581
TRHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:50 AM CDT | Special Weather Statement | MPX | Stevens | 25 min |
| Jun 17, 8:11 AM CDT | Special Weather Statement | MPX | Douglas | 49 min |
| Jun 17, 9:15 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 90 min |
| Jun 17, 10:44 AM CDT | Special Weather Statement | MPX | Todd | 61 min |
| Jun 17, 2:20 PM CDT | Special Weather Statement | MPX | Douglas, Pope, Swift | 55 min |
| Jun 17, 2:51 PM CDT | Tornado Warning | MPX | Douglas | 39 min |
| Jun 17, 3:25 PM CDT | Tornado Warning | MPX | Douglas | 20 min |
| Jun 17, 3:43 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Renville, Sibley | 47 min |
| Jun 17, 3:45 PM CDT | Tornado Warning | MPX | Douglas | 30 min |
| Jun 17, 3:50 PM CDT | Tornado Warning | MPX | Brown, Nicollet, Renville, Sibley | 40 min |
| Jun 17, 3:55 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 50 min |
| Jun 17, 3:59 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Renville | 61 min |
| Jun 17, 4:08 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 37 min |
| Jun 17, 4:08 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 52 min |
| Jun 17, 4:21 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville, Sibley | 54 min |
| Jun 17, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 34 min |
| Jun 17, 4:31 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 59 min |
| Jun 17, 4:31 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 59 min |
| Jun 17, 4:40 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Watonwan | 50 min |
| Jun 17, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 47 min |
| Jun 17, 5:02 PM CDT | Tornado Warning | MPX | Meeker, Stearns, Wright | 43 min |
| Jun 17, 5:05 PM CDT | Tornado Warning | MPX | Faribault | 25 min |
| Jun 17, 5:07 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Wright | 53 min |
| Jun 17, 5:20 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 55 min |
| Jun 17, 5:25 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Waseca | 65 min |
| Jun 17, 5:28 PM CDT | Tornado Warning | MPX | Carver, McLeod, Wright | 47 min |
| Jun 17, 5:28 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 32 min |
| Jun 17, 5:32 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Rice, Waseca | 28 min |
| Jun 17, 5:35 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 25 min |
| Jun 17, 5:39 PM CDT | Tornado Warning | MPX | Benton, Sherburne | 51 min |
| Jun 17, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Sibley | 31 min |
| Jun 17, 5:56 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 49 min |
| Jun 17, 5:58 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 17 min |
| Jun 17, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Watonwan | 60 min |
| Jun 17, 6:03 PM CDT | Tornado Warning | MPX | Sherburne, Wright | 42 min |
| Jun 17, 6:07 PM CDT | Tornado Warning | MPX | Benton, Mille Lacs | 53 min |
| Jun 17, 6:09 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 24 min |
| Jun 17, 6:15 PM CDT | Special Weather Statement | MPX | Todd | 30 min |
| Jun 17, 6:16 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Nicollet | 29 min |
| Jun 17, 6:28 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Waseca | 62 min |
| Jun 17, 6:35 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti, Sherburne, Wright | 55 min |
| Jun 17, 6:36 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Waseca | 39 min |
| Jun 17, 6:42 PM CDT | Tornado Warning | MPX | Blue Earth, Nicollet | 33 min |
| Jun 17, 6:44 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 46 min |
| Jun 17, 6:49 PM CDT | Tornado Warning | MPX | Isanti, Kanabec, Mille Lacs, Sherburne | 41 min |
| Jun 17, 6:56 PM CDT | Tornado Warning | MPX | Sherburne | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.